Beighton score

Rheumatology

Also known as: Beighton-Score · Beighton skoru · Beighton score (generalised joint hypermobility)

What it is for

Nine-point clinical score of generalised joint hypermobility (GJH): four manoeuvres are tested on both sides (1 point per side) and one once.

Classification

CategoryDescription
Little fingerpassive dorsiflexion of the fifth metacarpophalangeal joint beyond 90°: 1 point per hand (max. 2).
Thumbpassive apposition of the thumb to the flexor aspect of the forearm: 1 point per hand (max. 2).
Elbowhyperextension beyond 10°: 1 point per elbow (max. 2).
Kneehyperextension beyond 10°: 1 point per knee (max. 2).
Trunkforward flexion with knees fully extended and palms resting flat on the floor: 1 point.
Cut-offs (2017 hypermobile Ehlers-Danlos syndrome criteria)GJH if ≥6/9 in prepubertal children and adolescents, ≥5/9 in pubertal men and women up to age 50, ≥4/9 above age 50.

Source

Articular mobility in an African population

Ann Rheum Dis 1973;32:413–418 (Beighton P, Solomon L, Soskolne CL)

DOI: 10.1136/ard.32.5.413

PMID: 4751776

Edition
Beighton 1973 (9-point score); age-specific cut-offs from the 2017 international EDS classification (hypermobile EDS)
Checked on

Open the original source →

Summary of the published classification in our own words. Not a substitute for the original publication.

A question about this classification?

Medelix answers clinical questions from guidelines and studies – every statement with its source.

← All classifications